MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT
Catalog Number 3341155G
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Granuloma (1876); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: rupture, granuloma.H6 health effect - clinical code e2403: implant site fluid collection.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient implanted with a 295cc mentor memoryshape breast implant experienced a rupture and a granuloma requiring fluid collection on the left side post-operatively.As a result, the patient underwent explantation on (b)(6) 2025.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned device revealed that the breast implant was found to be ruptured.Microscopic examination was performed, and the cause of the tear could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
BREAST IMPLANT
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22669018
Report Number1645337-2025-08348
Device Sequence Number11687999
Product Code FTR
UDI-Device Identifier00081317005315
UDI-Public(01)00081317005315(17)160504(10)6464738
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2016
Device Catalogue Number3341155G
Device Lot Number6464738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/14/2025
08/21/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/20/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite